Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 13, NWS Wilmington, OH

May 5, 2017Shelby County, Ohio

NWS Wilmington, OH issued this river flood warning at May 5, 2017, 9:34 PM EDT for Shelby County, Ohio. It took effect at May 6, 2017, 12:28 AM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2017, 9:34 PM EDT (01:34 UTC)
In effect from
May 6, 2017, 12:28 AM EDT
Expired
May 6, 2017, 2:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Shelby County, OH

The radar

The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Great Miami River at Sidney (SIDO1). The gauge peaked at 9.96 ft at May 5, 2017, 11:00 PM EDT.

actionminormoderate5101505/0605/07
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14.6 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03261500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

534 
WGUS41 KILN 060134
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
934 PM EDT Fri May 5 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Great Miami River at Sidney

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC149-061334-
/O.NEW.KILN.FL.W.0013.170506T0428Z-170506T1800Z/
/SIDO1.1.ER.170506T0428Z.170506T0600Z.170506T1200Z.NO/
934 PM EDT Fri May 5 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Great Miami River at Sidney
* until Saturday afternoon.
* At 8 PM the stage was 9.7 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by after midnight tonight and 
  continue to rise to near 10.1 feet by after midnight tonight. The 
  river will fall below flood stage by tomorrow morning.
* At stages near 10.0 feet, The river approaches the bank on the west 
  side of Custenborder Field.  At stages above 10 feet, city officials 
  begin flood operations.
  

&&

LAT...LON 4034 8400 4031 8401 4031 8410 4019 8421
      4020 8424 4036 8411             

$$
1 follow-up statement
294 
WGUS81 KILN 060737
FLSILN
Flood Statement
National Weather Service Wilmington OH
337 AM EDT Sat May 6 2017

...The Flood Warning is cancelled for the following rivers...

  Great Miami River at Sidney

...The Flood Warning continues for the following rivers...

  Great Miami River at Miamitown

OHC149-060807-
/O.CAN.KILN.FL.W.0013.000000T0000Z-170506T1800Z/
/SIDO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
337 AM EDT Sat May 6 2017

The Flood Warning is cancelled for
  The Great Miami River at Sidney
* At 2 AM the stage was 9.7 feet.
* Flood stage is 10 feet.
* The river crested below flood stage at 9.9 feet. The river will 
  continue to fall to 7.7 feet by tomorrow morning.
* At stages near 10.0 feet, The river approaches the bank on the west 
  side of Custenborder Field.  At stages above 10 feet, city officials 
  begin flood operations.
  

&&

LAT...LON 4034 8400 4031 8401 4031 8410 4019 8421
      4020 8424 4036 8411             

$$

OHC061-061537-
/O.EXT.KILN.FL.W.0012.000000T0000Z-170506T1548Z/
/MIAO1.1.ER.170505T2206Z.170506T0245Z.170506T0948Z.NO/
337 AM EDT Sat May 6 2017

The Flood Warning continues for
  The Great Miami River at Miamitown
* until this morning.
* At 2 AM the stage was 16.6 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring.
* The river will continue to fall to below flood stage by early this 
  morning.
* At stages near 16.0 feet, Flooding of lowland areas along the Great 
  Miami River in Hamilton County can be expected. Lawrenceburg Road is 
  flooded between Miamiview Road and U.S. 50...as well as between 
  Suspension Bridge Road and Stephens Road.
  

&&

LAT...LON 3930 8467 3931 8463 3931 8460 3920 8469
      3911 8482 3915 8482             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 5, 7:55 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 5, 7:55 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
755 PM EDT Fri May 5 2017

.SYNOPSIS...
An area of upper level low pressure will slowly move northeast
into the Appalachians tonight, with rain expected to come to an
end over the Ohio Valley during the overnight hours. Another
upper level wave will bring a chance of showers to the region on
Saturday, as temperatures remain below normal. Drier conditions
and a slight warming trend will begin on Sunday, with chances
for rain increasing again by Tuesday.

&&

.NEAR TERM /UNTIL 7 AM SATURDAY MORNING/...
Area of rain oriented ssw-nne will move east at a steady clip
tonight and mark the end along the I-71 corridor by midnight at
the latest, exiting our southeastern CWA well before daybreak.
Sky cover over IN/IL is nonexistent and I have lowered cloud
cover to consider the upstream conditions overnight and early
tomorrow morning. By late morning however, a solid cu field will
develop and a disturbance will rotate southeast, skimming
southwestern CWA with a period of showers in the late morning
through the afternoon.

Evolution of this upper feature is to move further southwest
and away from the CWA but the proximity of the upper low over ne
OH will provide too juicy of an airmass to not expect some
showers in the southwest tomorrow.

While wind will keep up tonight, the clear skies should help
the western half of the CWA drop a few more degrees than we had
in the forecast - marginally lowered them by 1-2 deg and kept
them within a few degrees of 40.

&&

.SHORT TERM /7 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
As the upper level trough of low pressure moves away from the
area on Saturday morning, low level moisture associated with it
will be scouring out, leading to a period of dry conditions --
perhaps with some partial clearing. This will be a short-lived
break in the active weather, as another shortwave / very weak
surface low will be moving SSE from Wisconsin to Kentucky during
the first half of the day. Precipitation chances with this
feature will be focused on the southwestern half of the ILN CWA,
though by evening, some light rain will be possible just about
anywhere. Max temps were lowered slightly with increased
confidence in this feature, especially for the southwestern
sections of the forecast area. It may be a day where the high
temperature at Columbus is several degrees warmer than at
Cincinnati.

A more substantial clearing is expected behind this shortwave on
Saturday night, and continued cold advection will allow for
temperatures to drop into mid 30s (NW) to near 40 (SE). Again,
with winds remaining at about 10 knots overnight, chances for
frost seem to be somewhat limited. However, with the potential
for some mid 30s in the north, a small area of patchy frost has
been maintained in the grids.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Dry conditions will start out the long term for Sunday and Monday.
With light winds and mostly clear skies Sunday night frost will be
possible. Will continue mention in the forecast and the HWO.

For the remainder of the long term an unsettled pattern will develop
with off and on precipitation chances.  There is no instability
therefore do not have any thunder mention.  Went close to the
superblend during this time which limited precipitation chances to
the chance category.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Area of rain oriented ssw-nne will continue to make a slow but
steady progression east this evening and should be out of Dayton
by 2z and the I-71 corridor by about 3z. Winds will shift ever
so slightly from north at speeds approaching 20kt with higher
gusts to nnw and decrease to at or under 15kt with fewer and
slightly lower gusts. After the rain entirely exits, the gusts
will die down by midnight but nnw winds around 10-12kt will
prevail.

Cigs will die out in favor of clear skies for a brief time
overnight and into early Saturday. Skies will quickly cu up and
a disturbance on the back side of this system will skim
southwest of the CWA and could affect KCVG/KLUK with a shower in
the early to mid afternoon. Remaining TAF sites will stay dry
tomorrow under cloudy skies with a few breaks expected in the
morning.

OUTLOOK...No significant weather is expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...Franks
SHORT TERM...Hatzos
LONG TERM...
AVIATION...Hatzos
Hazardous weather outlook, May 5, 2:59 PM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
259 PM EDT Fri May 5 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-061900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
259 PM EDT Fri May 5 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Areas of frost will be possible Sunday night into Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.